question-icon

What Causes Acute Diarrhea After Travelling?

default
Posted on Sat, 15 Oct 2016
Question: Sept. 7th through Sept 10th I went to San XXXXXXX I came back on Sept. 10th. The next morning I started having diarrhea and it lasted from that Sunday through Wednesday morning. While having my diarrhea I had not been eating right for example I had been reading cereal for dinner on two of those nights without eating hardly anything else. Anyways it cleared up through this past Friday night and I had it until Monday morning. I have felt kind of weak in some areas of my body but that's it. No vomiting. No fever. No headaches. I did get into some water at Lajolla Beach although they suggested that you not sure to the high bacterial levels. I don't have diarrhea note but was wondering what could possibly be wrong with me based on my symptoms. I have also only been getting like 5-6 hours of sleep a night. I also smoke about a pack and a half of cigarettes day.
doctor
Answered by Dr. Tushar Kanti Biswas (5 hours later)
Brief Answer:
Acute infective diarrhea

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.


Most likely you are having acute infective diarrhea not uncommon to travelers. Do stool routine examination and take a course of Rifaximin 200 mg TDS orally for 5 days.It can be started empirically without any diagnostic evaluation.Also take oral re hydration solution -2 tablespoons in a glass of water every 6 hourly till diarrhea stops. You can also add probiotic (Bifilac)or yogurt to your diet.













Regards

Dr. T.K. Biswas M.D. XXXXXXX

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Tushar Kanti Biswas

Internal Medicine Specialist

Practicing since :1975

Answered : 1920 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Acute Diarrhea After Travelling?

Brief Answer: Acute infective diarrhea Detailed Answer: Hi, Thank you for your query. I can understand your concerns. Most likely you are having acute infective diarrhea not uncommon to travelers. Do stool routine examination and take a course of Rifaximin 200 mg TDS orally for 5 days.It can be started empirically without any diagnostic evaluation.Also take oral re hydration solution -2 tablespoons in a glass of water every 6 hourly till diarrhea stops. You can also add probiotic (Bifilac)or yogurt to your diet. Regards Dr. T.K. Biswas M.D. XXXXXXX